The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 26, Number 2 (1955), 294-300.
Distribution of the Maximum of the Arithmetic Mean of Correlated Random Variables
The initial distribution considered here is obtained from a multivariate analogue of the Pearson Type III distribution, and the value of the correlation is taken to be non-negative. There is obtained here the distribution of the maximum in samples of fixed size $n$ from a random variable which is the arithmetic mean of $k$ such correlated random variables. This distribution is obtained for large values of $n$ and for large values of $k$. The appropriate expressions for the mode and scale parameters are also given.
Ann. Math. Statist., Volume 26, Number 2 (1955), 294-300.
First available in Project Euclid: 28 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gurland, John. Distribution of the Maximum of the Arithmetic Mean of Correlated Random Variables. Ann. Math. Statist. 26 (1955), no. 2, 294--300. doi:10.1214/aoms/1177728546. https://projecteuclid.org/euclid.aoms/1177728546
- Later Acknowledgment of Priority: S. A. Patil, S. H. Liao. Acknowledgment of Priority to: ``The Distribution of the Ratio of Means to the Square Root of the Sum of Variances of a Bivariate Normal Sample''. Ann. Math. Statist., Volume 42, Number 4 (1971), 1461--1461.
- See Correction: John Gurland. Correction Notes: Corrections to "Distribution of the Maximum of the Arithmetic Mean of Correlated Random Variables". Ann. Math. Statist., Volume 30, Number 4 (1959), 1265--1266.